Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 317, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 29, 2001, 4:35 PM CDT for White County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2001, 4:35 PM CDT (21:35 UTC)
- Expired
- Jul 29, 2001, 5:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County White County, AR
The radar
The Little Rock radar (KLZK), 66 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1149 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:50 PM CDT, 45 minutes earlier.
Area forecast discussion, Jul 29, 3:50 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 350 PM CDT SUN JUL 29 2001 A LITTLE BUSY THIS AFTERNOON...WITH SCATTERED THUNDERSTORMS DEVELOPING FROM BATESVILLE SOUTHWEST TO MENA/HOT SPRINGS. A COUPLE OF FLASH FLOOD WARNINGS AND A SEVERE THUNDERSTORM WARNING ISSUED. PRECIPITABLE WATER ON THE ORDER OF 2.3 INCHES FROM LITTLE ROCK SOUNDING THIS MORNING. THIS COMBINED WITH RELATIVELY SLOW STORM MOVEMENT YIELDING LOCALLY HEAVY RAIN THIS AFTERNOON. ISSUED SPECIAL WEATHER STATEMENT AT 1135 AM ADDRESSING THIS ISSUE. THROUGH TONIGHT...SYSTEM ALOFT WILL MOVE THROUGH ARKANSAS FROM NORTHWEST. SYSTEM WILL SHUNT MOISTURE TO SOUTH. BY MONDAY...ONLY A FEW LEFTOVER THUNDERSHOWERS EXPECTED IN SOUTHERN ARKANSAS. HIGH PRESSURE WILL BUILD OVER THE REGION FROM THE PLAINS WITH TEMPERATURES GOING UP/MOSTLY DRY WEATHER EXPECTED. HEAT ADVISORIES MAY BE REQUIRED AT TIMES DURING THE UPCOMING WEEK. BY FRIDAY/SATURDAY...LOOKS LIKE HIGH WILL PUSH BACK TO THE WEST. CLOCKWISE FLOW AROUND THE HIGH MAY BRING A COLD FRONT INTO THE STATE. ASSUMING FRONT APPROACHES...SLIGHTLY COOLER BY NEXT WEEKEND WITH A CHANCE OF THUNDERSTORMS IN THE FORECAST. (46) .LIT...NONE
In the hours before
Special weather statement, Jul 29, 11:35 AM CDT, 5 hours before
ARZ016-021>025-030>034-037>047-052>057-062>069-292300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1135 AM CDT SUN JUL 29 2001 ...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN FROM CENTRAL INTO SOUTHERN ARKANSAS THIS AFTERNOON... THE ATMOSPHERE WAS VERY MOIST ACROSS CENTRAL AND SOUTHERN ARKANSAS LATE THIS MORNING. WITH PLENTY OF MOISTURE IN PLACE...AND WITH DAYTIME HEATING...THE ATMOSPHERE WILL BECOME UNSTABLE THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL DEVELOP...AND WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN. THE HEAVY RAIN POTENTIAL EXISTS NOT ONLY BECAUSE OF ABUNDANT MOISTURE...BUT ALSO BECAUSE WINDS ALOFT ARE WEAK. WITH NOT MUCH WIND TO STEER THE STORMS...THEY WILL REMAIN NEARLY STATIONARY WITH RAIN OVER THE SAME GENERAL AREAS FOR A LONG DURATION. IN A FEW AREAS... RAINFALL AMOUNTS MAY EXCEED TWO INCHES IN LESS THAN AN HOUR. PEOPLE FROM CENTRAL INTO SOUTHERN ARKANSAS SHOULD EXPECT SCATTERED THUNDERSTORMS THIS AFTERNOON WITH LOCALLY HEAVY RAIN. IN A FEW AREAS...RAIN MAY BECOME EXCESSIVE. SHOULD THIS OCCUR... BE READY TO TAKE THE NECESSARY PRECAUTIONS IF A FLASH FLOOD WARNING IS ISSUED FOR YOUR AREA. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:52 PM CDT | Flash Flood Warning | LZK | Montgomery | 113 min |
| Jul 29, 3:24 PM CDT | Flash Flood Warning | LZK | Cleburne | 2 hr |
| Jul 29, 3:27 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne | 33 min |
| Jul 29, 4:16 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner | 29 min |
| Jul 29, 4:29 PM CDT | Flash Flood Warning | LZK | Newton, Searcy | 2 hr |
| Jul 29, 4:41 PM CDT | Flash Flood Warning | LZK | Polk, Scott | 2 hr |
| Jul 29, 4:45 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner | 45 min |
| Jul 29, 4:54 PM CDT | Flash Flood Warning | LZK | Faulkner | 111 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.